Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
accutanereallysucks

Just Say No To Accutane.

Recommended Posts

My name is Alan, I am a very knowledgable and hard headed individual. I consider all factors but have ultimately been raised to seek out the good from the bad. I am 21 years of age as of June 2014, and took isotretinoin for one six month course back in 2009. It sure stopped the acne in its tracks, I had it bad too. Since the course however I have been dealing with all sorts of weird bodily issues, mostly gastrointestinal. I was diagnosied with colitis after knowing something was up just this last January. Its not fun but you deal with it. The side effects can be simply weird, and it seems they can creep up on you during the treatment, or years later. I don't even consider them to be SIDE effects when it comes to accutane's class as a chemotheropy though. They are simply your expected effects of poison. Think of it like this, two dogs drink some contaminated water, one's fine and one goes out back and needs to eat grass. Keep that in mind, we are all different. I suggest for a best "vibe" on your health to look to your parents, if you can.

Example: You know, if your mother had breast cancer and you are a female, you should be keeping an eye out.

The following are a few things to think about before you start a course of the chemotheorpy for your bad acne. Isotretinoin was first developed to be used as a chemotherapy medication for the treatment of brain cancer and pancreatic cancer. Studies show that isotretinoin patients can experience a shrinking of the frontal cortex (The part of the brain that stimulates and deals with emotions). This is why depression and all of the related phycological disorders are stated in your accutane phamplet. Next, Isotretinoin can dry you up of more than just that nasty Sebum. It also dries out intraocular fluid (Eye Juice), and glucosamine (Joint Juice). This is where pretmature artritus, headaches, fatigue, and eye pain are also "side" effects. You are probably now thinking/curious, and the answer is YES: there are many other glands in your body that Isotretinoin dries out. How good your body is at replenishing what accutane burnt out, only you will find out. Think of how scary this is when considering the entire reproduction system, and the stomach isn't a simple one either.

The drug is a game of russian roulette. It seems like many people do alright with it.

Have you tried everything else? A long term diet change? *Cough Cough, veggies*

Are you willing to wait out a bit of teenage acne?

Be forwarned that the full list of (not so rare) accutane side effects consists of almost... well... every side effect? You could end up with anything from dry eyes or a stiff neck to brain fog with a bit of IBS. This is all an example of how toxic the chemotheropy is. One way or another isotretinoin will take a swing at one of your organs, at least while you're on it if not permanently. Good luck with your acne, One way or another it will clear up!

Link to comment
Share on other sites

After years of of fighting the side effects of this dangerous drug and constantly losing I tend to agree with every word you wrote. We are nowhere.

Link to comment
Share on other sites

Maybe in time? Another 10 years of doing the best we can health wise and we will start to regenerate?

I don't believe that cure comes with time. Not for all of us. Some sides are even getting worse over time.

Link to comment
Share on other sites

Washington, I'm 33 now and first developed sides at 17, the worst at 18. Tried everything under the sun in the past few years because I realized time wouldn't heal my wounds. It has only gotten worse and my life went down the drain trying to manage it.

We can't beat something that we don't even understand yet.

P.S.: How do you have a PHD at 21 years old?

Link to comment
Share on other sites

Thanks for your post.

Accutane has been so tempting over the years as I dealt with terrible acne as a teenager that extended well into adulthood. A few doctors have almost shoved the pills down my throat because it was so bad. But I never felt like it was the right choice. Maybe I'm wrong, maybe I would be fine, but when I read stories like this I'm pretty glad I found another way to control my acne.

Sorry about your colitis and other side effects. I hope you find solutions soon.

Link to comment
Share on other sites

Washington, I'm 33 now and first developed sides at 17, the worst at 18. Tried everything under the sun in the past few years because I realized time wouldn't heal my wounds. It has only gotten worse and my life went down the drain trying to manage it.

We can't beat something that we don't even understand yet.

P.S.: How do you have a PHD at 21 years old?

The side effects seem to come on average a few years later. I have tried many things.

My best remedy is in the mornings, a mini wheat kind of breakfast with almond milk. Something like tunafish, or a small but packed rich lunch. Then their is dinner I can get away with eating a little more "Whatever" for some reason, but that is just me. It helps to just think about it intermittently, that is, how you can keep your stomach happy. I hope one day soon their will be an all conclusive study on accutanes mechanism of action.

Edited by awashington
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×